Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 58, NWS Charleston, SC

May 9, 2012Beaufort County, Colleton County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 9, 2012, 4:40 PM EDT for Beaufort County, Colleton County, Jasper County, South Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2012, 4:40 PM EDT (20:40 UTC)
Expired
May 9, 2012, 5:18 PM EDT
In force
38 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Colleton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 2:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
484 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WUUS52 KCHS 092040
SVRCHS
SCC013-029-053-092145-
/O.NEW.KCHS.SV.W.0058.120509T2040Z-120509T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT WED MAY 9 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR PRITCHARDVILLE...MOVING EAST AT 30 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PRITCHARDVILLE...BLUFFTON...ROSE HILL...LEMON ISLAND...HILTON HEAD
  ISLAND...FOREST BEACH...FOLLY FIELD...HILTON HEAD AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3211 8102 3239 8091 3243 8046 3241 8042
      3245 8034 3241 8042 3231 8044 3232 8046
      3225 8063 3222 8062 3220 8068 3214 8074
      3210 8082 3211 8084 3206 8088
TIME...MOT...LOC 2039Z 268DEG 25KT 3218 8091

$$
2 follow-up statements
619 
WWUS52 KCHS 092103
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT WED MAY 9 2012

SCC029-092113-
/O.CAN.KCHS.SV.W.0058.000000T0000Z-120509T2145Z/
COLLETON SC-
503 PM EDT WED MAY 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY HAS BEEN
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3209 8097 3222 8081 3238 8080 3243 8046
      3241 8042 3231 8044 3232 8046 3225 8063
      3222 8062 3220 8068 3210 8082 3211 8084
      3206 8088
TIME...MOT...LOC 2103Z 268DEG 25KT 3217 8071

$$

SCC013-053-092145-
/O.CON.KCHS.SV.W.0058.000000T0000Z-120509T2145Z/
JASPER SC-BEAUFORT SC-
503 PM EDT WED MAY 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN BEAUFORT AND SOUTHEASTERN JASPER COUNTIES...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR SHELTER COVE...MOVING EAST AT 30
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FOLLY
FIELD...FRIPP ISLAND...HILTON HEAD AIRPORT...HILTON HEAD ISLAND...
PARRIS ISLAND...PORT ROYAL AND SHELL POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3209 8097 3222 8081 3238 8080 3243 8046
      3241 8042 3231 8044 3232 8046 3225 8063
      3222 8062 3220 8068 3210 8082 3211 8084
      3206 8088
TIME...MOT...LOC 2103Z 268DEG 25KT 3217 8071

$$
792 
WWUS52 KCHS 092118
SVSCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT WED MAY 9 2012

SCC013-053-092126-
/O.CAN.KCHS.SV.W.0058.000000T0000Z-120509T2145Z/
JASPER SC-BEAUFORT SC-
518 PM EDT WED MAY 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEAUFORT AND
SOUTHEASTERN JASPER COUNTIES HAS BEEN CANCELLED...

AT 513 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT 
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3209 8097 3222 8081 3238 8080 3243 8046
      3241 8042 3231 8044 3232 8046 3225 8063
      3222 8062 3220 8068 3210 8082 3211 8084
      3206 8088
TIME...MOT...LOC 2116Z 268DEG 25KT 3217 8060

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:43 PM EDT, 57 minutes earlier.

Area forecast discussion, May 9, 3:43 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT WED MAY 9 2012

...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT...

.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE TONIGHT AND BE FOLLOWED BY HIGH
PRESSURE THROUGH MONDAY. THE HIGH WILL BEGIN TO WEAKEN EARLY
NEXT WEEK AS IT GIVES WAY TO A SLOW MOVING FRONTAL SYSTEM
THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS/TSTMS ARE STEADILY EXPANDING ACROSS SOUTHEAST SOUTH
CAROLINA THIS AFTERNOON AND EXPECT TO SEE A SIMILAR PATTERN
EVOLVE ACROSS SOUTHEAST GEORGIA SOON. VISIBLE SATELLITE AND RADAR
SHOW NUMEROUS CONVECTIVE OUTFLOWS BEING GENERATED BY ONGOING
CONVECTION...THE STRONGEST OF WHICH IS EXTENDING FROM NORTHERN
JASPER COUNTY INTO SOUTHERN BULLOCH COUNTY. THIS OUTFLOW WILL
INTERSECT THE INLAND MOVING SEA BREEZE SHORTLY WHICH SHOULD
INITIATE NEW CONVECTION. INSTABILITY PROFILES OUTSIDE OF
CONVECTION IS DECENT FOR EARLY MAY WITH SBCAPES APPROACHING 2800
J/KG...MAINLY ACROSS SOUTHEAST GEORGIA. THE FOCUS FOR SEVERE
WEATHER WILL GRADUALLY SHIFT TO THE LOWER SOUTH CAROLINA COAST AND
INTO MUCH OF SOUTHEAST GEORGIA EAST OF A STATESBORO-REIDSVILLE
LINE. THE MOST IMPRESSIVE INSTABILITY PARAMETERS ARE GENERALLY
CONFINED TO SOUTHEAST GEORGIA WHERE STRONG SURFACE HEATING IS
STILL ONGOING WITH SURFACE TEMPERATURES APPROACHING THE UPPER 80S.
COULD SEE SBCAPE BRIEFLY SURPASS 3000 J/KG PRIOR TO THE ONSET OF
CONVECTION.

0-6KM BULK SHEAR AND UPPER-LEVEL DYNAMICS WILL INCREASE AS AN
UPPER TROUGH AND H5 JET STREAK APPROACH. THE RISK FOR LOOSELY
ORGANIZED SEVERE TSTMS WILL THEREFORE INCREASE OVER THE NEXT FEW
HOURS. A SEVERE TSTM WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA
UNTIL 9 PM...EXCLUDING ALLENDALE/SCREVEN AND JENKINS COUNTIES. THE
WESTERN PARTS OF THE WATCH WILL LIKELY BE CLEARED AS THE CORE OF
THE CONVECTION SHIFTS CLOSER TO THE COAST. WILL MAINTAIN
CATEGORICAL POPS ACROSS MAINLY THE CENTRAL AND EASTERN PORTIONS OF
THE FORECAST AREA. THE COLD FRONT WILL PUSH OFF THE COAST AFTER
MIDNIGHT WITH DRIER AIR ADVECTING IN BEHIND IT. SHOULD SEE MAINLY
CLEAR SKIES AND COOLER CONDITIONS BY SUNRISE THURSDAY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
BROAD UPPER RIDGING WILL SLOWLY TAKE SHAPE THURSDAY THROUGH
SATURDAY. SURFACE HIGH PRESSURE WILL OVERSPREAD THE REGION FROM THE
NORTHWEST ON THURSDAY...SHIFTING SLOWLY EAST THROUGH SATURDAY WITH
WINDS SHIFTING FROM NORTH TO NORTHEAST AND EVENTUALLY EAST.
RAIN-FREE WEATHER IS EXPECTED WITH TEMPERATURES NEAR NORMAL.
DEWPOINTS WILL BE NOTICEABLY LOWER DURING THE PERIOD...ESPECIALLY
THURSDAY AND FRIDAY BEFORE THE SURFACE HIGH SHIFTS OFFSHORE AND THE
FLOW BECOMES MORE ONSHORE. THE BEST CUMULUS COVERAGE IS EXPECTED
ACROSS SOUTHEAST GA FRIDAY AND SATURDAY DUE TO THE BETTER MOISTURE
ADVECTION. WE CANNOT COMPLETELY RULE OUT AN ISOLATED SHOWER ACROSS
SOUTHEAST GA SATURDAY AFTERNOON BUT AT THIS POINT THE MOISTURE AND
CONVERGENCE LOOK TOO LIMITED TO JUSTIFY A POP.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
RIDGING ALOFT WILL SLIDE INTO THE ATLANTIC FOR SUNDAY...AND WILL
EVENTUALLY GIVE WAY TO EITHER A CLOSED LOW OR DEEP TROUGH DURING
THE EARLY TO MIDDLE PORTION ON NEXT WEEK. SURFACE LOW PRESSURE
WILL FORM AS A RESULT OVER OR NEAR THE TENNESSEE VALLEY OR NORTHERN
GULF COAST. BUT A BLOCKING ATLANTIC RIDGE WILL PREVENT THE LOW AND
ITS ASSOCIATED WARM AND COLD FRONTS FROM TRACKING EAST TOO QUICKLY.
THIS MEANS WE/RE LOOKING AT A FAIRLY UNSETTLED PATTERN DURING THE
EARLY AND MID WEEK PERIOD. SLIGHT CHANCE POPS FOR SUNDAY WILL
INCREASE INTO THE CHANCE RANGE FOR MOST PLACES MONDAY...THEN SOLIDLY
INTO THE CHANCE RANGE EVERYWHERE TUESDAY AND WEDNESDAY.

MAX TEMPS WILL AVERAGE NEAR OR SLIGHTLY BELOW SEASONAL NORMS...WHILE
NIGHTTIME LOWS WILL START OUT NEAR NORMAL...BUT CLIMB ABOVE NORMAL
IN LATER PERIODS.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PERSIST THROUGH 19Z AT CHS AND SAV TERMINALS
DESPITE LIGHT SHOWERS NEAR/OVER THE TERMINALS. TEMPO MVFR CIGS/VSBYS
ARE THEN POSSIBLE BETWEEN 19-23Z WITH SHOWER/THUNDERSTORM ACTIVITY
ALONG AND AHEAD OF A COLD FRONT. SOME THUNDERSTORMS MAY BE STRONG AS
THEY SHIFT OVER BOTH TERMINALS. HAVE INCLUDED TEMPO 20-25 KT WIND
GUSTS WITH THUNDERSTORM ACTIVITY AT THE CHS TERMINAL. WIND GUSTS MAY
BE NEEDED AT THE SAV TERMINAL WHEN TIMING OF THUNDERSTORMS BECOMES
MORE CONFIDENT. TEMPO THUNDERSTORMS MAY NEED TO BE EXTENDED THROUGH
01Z AT BOTH TERMINALS TONIGHT IF THE FRONT SLOWS. VFR CONDITIONS
WILL THEN PREVAIL POST FROPA TONIGHT THROUGH THURSDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...MVFR CIGS COULD LINGER LATE TONIGHT
SHORTLY AFTER 06Z BUT OTHERWISE NO SIG CONCERNS THROUGH SUN.

&&

.MARINE...
STRONG-SEVERE TSTMS WILL MOVE ACROSS THE WATERS THIS EVENING AS A
COLD FRONT APPROACHES. SOUTHWEST WINDS WILL TURN WEST AND
EVENTUALLY NORTHWEST LATE AS THE FRONT PUSHES OFFSHORE. SHOULD SEE
A BIT OF SURGE IN THE WAKE OF THE FRONT WITH WINDS NO HIGHER THAN
15 KT TO 15-25 KT. SEAS WILL REMAIN 3 FT OR LESS.

THURSDAY...WE EXPECT A BRIEF EARLY MORNING NORTHERLY WIND SURGE DUE
TO THE COLD ADVECTION BEHIND THE COLD FRONT. SEAS WILL TEMPORARILY
BUILD TO AS HIGH AS 5 FT OVER THE OFFSHORE GA WATERS. IF WINDS ARE A
BIT STRONGER THERE COULD BE A FEW HOURS WITH 6 FT SEAS BEYOND ABOUT
40 NM FROM THE GA COAST. WINDS/SEAS WILL DROP OFF THURSDAY
AFTERNOON/EVENING AS THE SURFACE HIGH BUILDS CLOSER TO THE AREA.

FRIDAY THROUGH SUNDAY...HIGH PRESSURE WILL COVER THE MARINE AREA
WITH AN ONSHORE FLOW TO PREVAIL. WINDS WILL GENERALLY HOLD AT 15 KT
OR LESS WITH SEAS NO MORE THAN 3-5 FT.

MONDAY...THE COASTAL WATERS WILL LIE BETWEEN ATLANTIC HIGH PRESSURE
TO THE NE AND EAST...WITH LOW PRESSURE TO BE FOUND ALONG THE
NORTHERN GULF COAST. ALTHOUGH THERE DOES APPEAR TO BE AN INCREASE IN
THE PRESSURE GRADIENT BETWEEN THESE TWO FEATURES...CONDITIONS AT
THIS TIME LOOK TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS.

&&

.TIDES/COASTAL FLOODING...
LATEST SURGE GUIDANCE AND LATE AFTERNOON TIDE TRENDS SUGGEST TIDES
MAY APPROACH 7.0 FT MLLW IN THE CHARLESTON HARBOR. SINCE THIS IS
JUST AT SHALLOW COASTAL FLOODING CRITERIA...PREFER TO HOLD OFF ON
THE ISSUANCE OF A COASTAL FLOOD ADVISORY AND LET THE EVENING SHIFT
MONITOR TIDE TRENDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...JRL
LONG TERM...
AVIATION...DPB
MARINE...JRL/
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 9, 2:03 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT WED MAY 9 2012

AMZ330-350-352-354-GAZ099>101-114>119-137>141-SCZ042>045-047>052-
101815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-CANDLER-BULLOCH-EFFINGHAM-
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
203 PM EDT WED MAY 9 2012

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ374-GAZ087-088-SCZ040-101815-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-ALLENDALE-
203 PM EDT WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 9, 3:37 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT WED MAY 9 2012

SCZ044-050-092000-
CHARLESTON-DORCHESTER-
337 PM EDT WED MAY 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
CHARLESTON COUNTIES THROUGH 400 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CAPWELLS
CROSSROADS TO 10 MILES SOUTHWEST OF ADAMS RUN...MOVING EAST AT 30
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...BEARS BLUFF...EDISTO ISLAND...HOLLYWOOD...JOHNS ISLAND...
MEGGETT...RAVENEL...ROCKVILLE...SEABROOK ISLAND...WADMALAW ISLAND AND
YONGES ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3255 8019 3255 8020 3252 8024 3253 8026
      3251 8032 3253 8032 3253 8035 3250 8033
      3250 8036 3254 8039 3284 8039 3283 7999
TIME...MOT...LOC 1937Z 251DEG 27KT 3284 8022 3262 8043
Special weather statement, May 9, 4:03 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT WED MAY 9 2012

GAZ100-101-116>119-138-SCZ047-051-092030-
BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND LIBERTY-
403 PM EDT WED MAY 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...LIBERTY...BRYAN...JASPER AND CHATHAM COUNTIES THROUGH 430
PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SPRINGFIELD TO
MELDRIM TO LETFORD...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...FORT MCALLISTER...GARDEN
CITY...GUYTON...I-16/I-95 INTERCHANGE...MARLOW...MEINHARD...
MELDRIM...MONTEITH...PINEORA...POOLER...PORT WENTWORTH...RICHMOND
HILL...RINCON...SAVANNAH AIRPORT...SPRINGFIELD...HARDEEVILLE AND
PURYSBURGH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3235 8108 3214 8107 3189 8119 3199 8170
      3214 8150 3239 8140
TIME...MOT...LOC 2003Z 270DEG 25KT 3233 8131 3214 8138
          3205 8158
Local storm report, May 9, 4:06 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT WED MAY 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     2 SW MARINE CORPS AIR S 32.45N  80.74W
05/09/2012                   BEAUFORT           SC   LAW ENFORCEMENT

            1 TREE DOWN AT LAUREL BAY ROAD AND STANLEY FARM ROAD.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1200133

VB
Local storm report, May 9, 4:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT WED MAY 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     3 N SMOAKS              33.13N  80.81W
05/09/2012                   COLLETON           SC   LAW ENFORCEMENT

            1 TREE DOWN ON LOWCOUNTRY HIGHWAY AT COMMUNITY AVE.

&&

EVENT NUMBER CHS1200134

JRL
Local storm report, May 9, 4:19 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT WED MAY 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     TSTM WND DMG     4 WNW ASHTON            33.05N  81.03W
05/09/2012                   COLLETON           SC   LAW ENFORCEMENT

            1 TREE DOWN ON BROXTON BRIDGE HWY AT BACHMAN RD.

&&

EVENT NUMBER CHS1200135

JRL
Special weather statement, May 9, 4:32 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT WED MAY 9 2012

GAZ118-119-SCZ047>049-051-092100-
BEAUFORT-COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-INLAND
CHATHAM-INLAND JASPER-
432 PM EDT WED MAY 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON...
CHATHAM AND BEAUFORT COUNTIES THROUGH 500 PM EDT...

AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HARBOR ISLAND TO
PARRIS ISLAND TO BELLINGER HILL AREA...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT PULASKI NATIONAL MONUMENT...TYBEE ISLAND...BELLINGER HILL
AREA...BLUFFTON...CALAWASSIE ISLAND...FOLLY FIELD...FOREST BEACH...
FRIPP ISLAND...HILTON HEAD AIRPORT...HILTON HEAD ISLAND...PARRIS
ISLAND...PORT ROYAL...PRITCHARDVILLE...ROSE HILL AND SHELL POINT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3218 8114 3237 8082 3250 8041 3248 8038
      3246 8040 3247 8047 3246 8047 3241 8042
      3245 8037 3244 8034 3241 8042 3231 8044
      3232 8046 3226 8060 3222 8062 3214 8074
      3207 8088 3203 8088 3202 8083 3200 8084
TIME...MOT...LOC 2032Z 306DEG 25KT 3241 8042 3231 8073
          3217 8096

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 12:53 PM EDTSpecial Weather StatementCHSAllendale37 min
May 9, 1:31 PM EDTSpecial Weather StatementCHSAllendale, Hampton44 min
May 9, 2:06 PM EDTSpecial Weather StatementCHSBerkeley39 min
May 9, 2:10 PM EDTSpecial Weather StatementCHSHampton35 min
May 9, 2:46 PM EDTSpecial Weather StatementCHSColleton, Dorchester44 min
May 9, 2:50 PM EDTSpecial Weather StatementCHSHampton, Jasper40 min
May 9, 3:12 PM EDTSpecial Weather StatementCHSBeaufort33 min
May 9, 3:18 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper57 min
May 9, 3:25 PM EDTSpecial Weather StatementCHSBerkeley35 min
May 9, 3:37 PM EDTSpecial Weather StatementCHSCharleston23 min
May 9, 3:45 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester60 min
May 9, 4:14 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper91 min
May 9, 6:19 PM EDTSpecial Weather StatementCHSHampton26 min
May 9, 6:41 PM EDTSpecial Weather StatementCHSColleton34 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.